What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 1, 1:25 AM EST, 35 minutes earlier.
Area forecast discussion, Mar 1, 1:25 AM EST, 35 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
125 AM EST Wed Mar 1 2017
.SYNOPSIS...
Several rounds of showers and thunderstorms will be possible
through Wednesday afternoon, as a warm front moves into the area
later today, and a cold front crosses the region tomorrow. Some
of these storms may be severe, and some of them may produce
heavy rain. Behind the cold front, cooler air will move into the
region for the rest of the week. A low pressure system will
bring a chance of snow on Thursday night, with dry weather
expected for Friday and Saturday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Little change to previous thinking. Area is in a lull. But first
cluster thunderstorms in western Indiana will spread northeast
into the forecast area after 04Z and track across the northern
counties. Meanwhile another cluster near Memphis is forecast to
move northeast into the Tri-State around 06-07Z. Shear remains
highly favorable and will only become more pronounced overnight.
Thermodynamics will become more favorable as well as higher
theta-e air continues to get drawn into the region. All modes
of severe weather remain possible overnight including flash
flooding. Southern counties that saw a good deal of rain during
the day will be especially vulnerable to the flash flood threat.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
Models are somewhat unclear on how much of a break there will be
between the two potential rounds of severe convection -- the
initial round of storms during the overnight hours, and the
linear convection during the early to mid morning. Nonetheless,
there is good model agreement on a squall line / broken line /
QLCS developing along a pre-frontal trough. Before discussing
the line, it is important to note the changes to the environment
in front of it. Behind the initial cluster of convection,
boundary layer flow is expected to veer slightly and increase in
strength, which should allow for a slight bit of low-level
mixing (thus allowing instability to become more purely surface
based). Despite this, the preceding convection may disrupt the
thermodynamic profile aloft, leading to slightly weaker overall
CAPE values in advance of the next round of convection. Wind
flow will remain strong overall, though with slightly weaker
low-level directional shear. Thus, with the second round of
convection, the threat should shift toward damaging winds being
the most significant problem, with a secondary risk of QLCS
tornadoes or marginally severe hail. This risk will continue
through the morning from WNW-to-ESE across the ILN CWA, as the
convection moves forward. The SPC Day 2 outlook includes an ENH
risk ahead of this activity, with convection expected to clear
the forecast area during the late morning or early afternoon.
Heavy rain is certainly possible with these storms as well, but
they should be generally progressive, meaning that an additional
flash flood risk on Wednesday morning may be conditional on
where previous heavy rains have fallen.
Non-diurnal temperatures are an obvious necessity through the
forecast period, and depending on convective timing, the
temperature gradient across the ILN CWA from NW-to-SE by
mid-day Wednesday could be as much as 10-15 degrees.
Temperatures will fall more significantly Wednesday night, and
as a weak wrap-around trough moves through the Great Lakes
early Thursday morning, some light rain or snow showers will be
possible -- mainly north of I-70.
One final concern to mention is that synoptic-scale winds near
and behind the cold frontal passage on Wednesday could be gusty.
This forecast represents a significant increase from the
previous run, with gusts in the 30-35 knot range on Wednesday
afternoon. In fact, a few models (using BUFKIT momentum
transfer) suggest that gusts in the northern CWA may approach 40
knots. This may have to be looked into a little more closely
once the current weather threats have passed.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
A return to colder and more winter-like weather is expected during
the immediate long term forecast.
A clipper-like system is still forecast to dive southeast into the
Great Lakes and Ohio Valley Thursday into Thursday night. This will
bring a chance of rain and snow to the region. Precipitation chances
will be highest across the north and will also transition to all
snow overnight Thursday as temperatures fall.
Colder temperatures are in the offing on Friday in the wake of the
weather system as skies becoming partly cloudy. Highs will mostly
be in the 30s.
A ridge of high pressure will quickly push through the region early
Friday night. Mid level ridging and WAA will be on the surface
ridges heels, which will bring some clouds and a low chance of snow
across the north.
Warmer weather will return for the upcoming weekend as low level
return southerly flow and mid level ridging take hold.
Next main weather system is expected to push through the region
Monday/Tuesday. Temperatures will warm into the 60s with the threat
for showers and thunderstorms increasing Monday/Monday night ahead
of low pressure and a cold front.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
Cluster of thunderstorms has overspread southwest Ohio and
should continue to work its way northeastward over the next
couple of hours. This will lead to fairly persistent
thunderstorms through the predawn hours, especially at the
southern TAF sites. This will result in MVFR to IFR cigs and
vsbys through the first part of the TAF period. Meanwhile, the
convective line associated with the cold front is sagging down
across central Illinois into northwest Indiana, and this should spread
across the TAF sites through mid morning. Given the good
dynamics in place across the region, gusty winds in excess of 40
knots will be possible with some of the thunderstorms through
the morning hours. The cold front will push southeast late this
morning and into early afternoon with pcpn tapering off behind
it. The gradient winds will increase behind the front with gusts
in excess of 30 knots possible into tonight.
OUTLOOK...MVFR ceilings and visibilities will be possible
Thursday night into Friday morning.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through this afternoon for OHZ060>065-
070>074-077>082-088.
KY...Flash Flood Watch through this afternoon for KYZ089>100.
IN...Flash Flood Watch through this afternoon for INZ058-059-066-
073>075-080.
&&
SYNOPSIS...Hatzos
NEAR TERM...
SHORT TERM...Hatzos
LONG TERM...Hickman
AVIATION...JGLHazardous weather outlook, Feb 28, 11:58 AM EST, 14 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1158 AM EST Tue Feb 28 2017
KYZ099-100-OHZ073-074-079>082-088-011700-
Mason-Lewis-Ross-Hocking-Brown-Highland-Adams-Pike-Scioto-
1158 AM EST Tue Feb 28 2017
...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...
This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio and Southwest Ohio.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
In addition to a heavy rain and flash flood threat, the threat for
severe thunderstorms will increase overnight...mainly after 1 A.M.
Several waves of thunderstorms will cross the area later tonight.
These storms will have a damaging wind and large hail threat first
and foremost, and also a chance for an isolated tornado.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Thunderstorms will continue to cross the area Wednesday
morning...ending around noon. In addition to a heavy rain and flash
flood threat, these storms may also have a damaging wind and large
hail threat. A tornado cannot be ruled out during the morning hours
as well.
Wind gusts of 30 to 40 mph will be possible Wednesday afternoon
behind the surface cold front.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed later tonight and through the
morning on Wednesday.
OHZ026-034-035-043>046-052>056-062>065-072-011700-
Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Champaign-
Clark-Madison-Franklin OH-Licking-Greene-Fayette OH-Pickaway-
Fairfield-Clinton-
1158 AM EST Tue Feb 28 2017
This Hazardous Weather Outlook is for Central Ohio, Southwest Ohio
and West Central Ohio.
.DAY ONE...This Afternoon and Tonight.
In addition to a heavy rain and localized flood threat that
accompanies any showers and thunderstorms, the threat for severe
thunderstorms will increase overnight...mainly after 1 A.M. Several
waves of thunderstorms will cross the area later tonight. These
storms will have a damaging wind and large hail threat first and
foremost, and also a chance for an isolated tornado.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorms will continue to cross the area Wednesday
morning...ending around noon. In addition to a heavy rain and flash
flood threat, these storms may also have a damaging wind and large
hail threat. A tornado cannot be ruled out during the morning hours
as well.
Wind gusts of 30 to 40 mph will be possible Wednesday afternoon
behind the surface cold front.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed later tonight and Wednesday morning.
INZ050-058-059-066-OHZ042-051-060-061-070-071-011700-
Wayne-Fayette IN-Union IN-Franklin IN-Darke-Miami-Preble-Montgomery-
Butler-Warren-
1158 AM EST Tue Feb 28 2017
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Southwest Ohio and West Central Ohio.
.DAY ONE...This Afternoon and Tonight.
Several waves of showers and thunderstorms will overspread the area
tonight. Severe thunderstorms appear likely...with the primary
threat being damaging winds and large hail. A few tornadoes will also
be possible. In addition, heavy rain will also be possible, leading
to the potential for localized flooding.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorms will continue to cross the area Wednesday
morning...ending by noon. In addition to a heavy rain and localized
flood threat, these storms may also have a damaging wind and large
hail threat. The tornado threat will continue into the morning hours
as well.
Wind gusts of 30 to 40 mph will be possible Wednesday afternoon
behind the surface cold front.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed later tonight into Wednesday
morning.
INZ073>075-080-KYZ089>098-OHZ077-078-011700-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Hamilton-Clermont-
1158 AM EST Tue Feb 28 2017
...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...
This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky and Southwest Ohio.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Showers and thunderstorms this afternoon will contain a localized
heavy rain and flash flooding threat, as well as small hail.
More widespread thunderstorm activity is expected after midnight
tonight, and some of these storms will likely be severe. The primary
threats will be large hail and damaging winds, though a few tornadoes
will be possible as well.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Wednesday morning showers and thunderstorms will continue across the
area, ending by noon. The threat for severe weather will continue on
Wednesday morning with damaging wind and large hail being the primary
threats. A tornado or two will remain possible through the morning
hours on Wednesday.
Wind gusts of 30 to 40 mph will be possible Wednesday afternoon
behind the surface cold front.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed later tonight and Wednesday
morning.
Binau
In the hours before
Special weather statement, Mar 1, 1:32 AM EST, 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
132 AM EST WED MAR 1 2017
INZ073>075-080-KYZ091>093-OHZ077-010715-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-Boone KY-Kenton KY-
Campbell KY-Hamilton OH-
132 AM EST WED MAR 1 2017
...STRONG THUNDERSTORMS WILL AFFECT OHIO...SOUTHERN RIPLEY...
DEARBORN...NORTHWESTERN SWITZERLAND...NORTHERN KENTON...NORTHERN
CAMPBELL...NORTHERN BOONE AND WESTERN HAMILTON COUNTIES UNTIL 215 AM
EST...
At 132 AM EST, radar indicated strong thunderstorms across much
of the Tri-State, moving northeast at 60 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Cincinnati, Fairfield, Covington, Florence, Norwood, Forest Park,
Erlanger, Fort Thomas, Newport, Springdale, Reading, Harrison, North
College Hill, Edgewood, Elsmere, Wyoming, Cheviot, Fort Mitchell,
Villa Hills and Highland Heights.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 6.
I-74 in Ohio between mile markers 4 and 19.
I-75 in Kentucky between mile markers 180 and 191.
I-75 in Ohio between mile markers 0 and 11.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
LAT...LON 3906 8544 3931 8455 3930 8446 3902 8443
3889 8520 3892 8520 3891 8543
TIME...MOT...LOC 0632Z 261DEG 47KT 3900 8496
BinauSpecial weather statement, Mar 1, 1:33 AM EST, 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
133 AM EST WED MAR 1 2017
OHZ072-079-080-010700-
Highland OH-Brown OH-Clinton OH-
133 AM EST WED MAR 1 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BROWN...CLINTON AND
NORTHWESTERN HIGHLAND COUNTIES UNTIL 200 AM EST...
At 133 AM EST, radar indicated a strong thunderstorm near
Blanchester, moving northeast at 65 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Locations impacted include...
Wilmington, Hillsboro, Blanchester, Sabina, Lynchburg, Leesburg, New
Vienna, Russell, Clarksville, Martinsville, Fayetteville, Midland,
Highland, St. Martin, Melvin, Chasetown, Danville in Highland County,
Samantha, Oakland and Lees Creek.
This includes I-71 in Ohio between mile markers 42 and 56.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3948 8399 3955 8374 3955 8361 3938 8359
3938 8357 3919 8353 3908 8401
TIME...MOT...LOC 0633Z 238DEG 57KT 3925 8404
HatzosLocal storm report, Mar 1, 1:50 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
150 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 AM FLASH FLOOD 5 W MILAN 39.13N 85.22W
03/01/2017 RIPLEY IN LAW ENFORCEMENT
WATER OVER MULTIPLE ROADS THROUGHOUT EAST CENTRAL PART OF
RIPLEY COUNTY.
&&
KCLocal storm report, Mar 1, 1:53 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
153 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 AM HAIL DELHI TOWNSHIP 39.10N 84.63W
03/01/2017 M0.25 INCH HAMILTON OH AMATEUR RADIO
&&
KCSpecial weather statement, Mar 1, 1:55 AM EST, 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
155 AM EST WED MAR 1 2017
KYZ092-093-OHZ070>072-077>079-010730-
Kenton KY-Campbell KY-Hamilton OH-Clermont OH-Brown OH-Warren OH-
Clinton OH-Butler OH-
155 AM EST WED MAR 1 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL KENTON...NORTHERN
CAMPBELL...EASTERN HAMILTON...SOUTHEASTERN BUTLER...CLERMONT...
NORTHWESTERN BROWN...SOUTHERN WARREN AND SOUTHWESTERN CLINTON
COUNTIES UNTIL 230 AM EST...
At 155 AM EST, radar indicated a strong thunderstorm over Camp
Dennison, moving east at 65 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Locations impacted include...
Cincinnati, Fairfield, Covington, Mason, Lebanon, Norwood, Forest
Park, Fort Thomas, Newport, Sharonville, Blue Ash, Loveland,
Springdale, Reading, Montgomery, North College Hill, Madeira,
Edgewood, Wyoming and Fort Mitchell.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 42.
I-74 in Ohio near mile marker 19.
I-75 in Kentucky between mile markers 188 and 191.
I-75 in Ohio between mile markers 0 and 26.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3901 8456 3929 8454 3940 8436 3947 8395
3928 8386 3899 8388
TIME...MOT...LOC 0655Z 256DEG 57KT 3920 8431
HatzosLocal storm report, Mar 1, 1:57 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
157 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 AM FLASH FLOOD 3 WSW LIBERTY TOWNSHIP 39.38N 84.45W
03/01/2017 BUTLER OH EMERGENCY MNGR
HIGH WATER ON STATE RTE 747 NEAR STATE RTE 129.
&&
KC